Analysis of codimension 2 bifurcations for high-dimensional discrete systems using symbolic computation methods. (English) Zbl 1410.39012

Summary: This article reports an algebraic criterion of the eigenvalue assignment, transversality condition and non-resonance condition for fold-N-S bifurcations. By means of symbolic computation methods, we propose an algorithmic approach for systematically analyzing codimension 2 bifurcations for high-dimensional discrete systems. The effectiveness of the proposed symbolic approach is verified by experiments. In particular, the flip- and fold-N-S bifurcations of a five-dimensional discrete dynamical system with a washout-filter feedback controller are analyzed.


39A12 Discrete version of topics in analysis
37M20 Computational methods for bifurcation problems in dynamical systems


Full Text: DOI


[1] Abed, E. H.; Fu, J.-H., Local feedback stabilization and bifurcation control, I. Hopf bifurcation, Syst. Control Lett., 7, 1, 11-17, (1986)
[2] Allen, L. J., Some discrete-time SI, SIR, and SIS epidemic models, Math. Biosci., 124, 1, 83-105, (1994)
[3] Anai, H.; Yanami, H., Synrac: a Maple-package for solving real algebraic constraints, Proceedings of the International Conference on Computational Science, LNCS 2657, 828-837, (2003), Springer Berlin Heidelberg
[4] Ball, R.; Haymet, A. D.J., Bistability and hysteresis in self-assembling micelle systems: phenomenology and deterministic dynamics, Phys. Chem. Chem. Phys., 3, 4753-4761, (2001)
[5] Boulier, F.; Lefranc, M.; Lemaire, F.; Morant, P.-E., Applying a rigorous quasi-steady state approximation method for proving the absence of oscillations in models of genetic circuits, Proceedings of the 3rd International Conference on Algebraic Biology, LNCS 5147, 56-64, (2008), Springer-Verlag Berlin Heidelberg
[6] Buchberger, B., Gröbner bases: an algorithmic method in polynomial ideal theory, Multidimensional Systems Theory, 184-232, (1985), Reidel Dodrecht
[7] Chen, G.; Moiola, J. L.; Wang, H. O., Bifurcation control: theories, methods, and applications, Int. J. Bifurcat. Chaos, 10, 3, 511-548, (2000)
[8] El Kahoui, M.; Weber, A., Deciding Hopf bifurcations by quantifier elimination in a software-component architecture, J. Symb. Comput., 30, 2, 161-179, (2000)
[9] Faugère, J.-C., A new efficient algorithm for computing Gröbner bases (F_{4}), J. Pure Appl. Algebra, 139, 1-3, 61-88, (1999)
[10] Ferrell, J. E.; Tsai, T. Y.-C.; Yang, Q., Modeling the cell cycle: why do certain circuits oscillate?, Cell, 144, 6, 874-885, (2011)
[11] Fournier-Prunaret, D.; Lopez-Ruiz, R.; Taha, A.-K., Route to chaos in three-dimensional maps of logistic type, Grazer Math. Ber., 350, 82-95, (2006)
[12] Gerhard, J.; Jeffrey, D.; Moroz, G., A package for solving parametric polynomial systems, ACM Commun. Comput. Algebra, 43, 3/4, 61-72, (2010)
[13] Gonchenko, V.; Kuznetsov, Y. A.; Meijer, H., Generalized Hénon map and bifurcations of homoclinic tangencies, SIAM J. Appl. Dyn. Syst., 4, 2, 407-436, (2005)
[14] Hong, H.; Liska, R.; Steinberg, S., Testing stability by quantifier elimination, J. Symb. Comput., 24, 2, 161-187, (1997)
[15] Jia, B.; Gu, H.; Li, L.; Zhao, X., Dynamics of period-doubling bifurcation to chaos in the spontaneous neural firing patterns, Cogn. Neurodyn., 6, 1, 89-106, (2012)
[16] Kuznetsov, Y. A., Elements of Applied Bifurcation Theory, (1998), Springer New York
[17] Kuznetsov, Y. A.; Meijer, H. G., Numerical normal forms for codim 2 bifurcations of fixed points with at most two critical eigenvalues, SIAM J. Sci. Comput., 26, 6, 1932-1954, (2005)
[18] Kuznetsov, Y. A.; Meijer, H. G.; van Veen, L., The fold-flip bifurcation, Int. J. Bifurcat. Chaos, 14, 7, 2253-2282, (2004)
[19] LaSalle, J. P., The Stability and Control of Discrete Processes, (1986), Springer-Verlag New York
[20] Lazard, D.; Rouillier, F., Solving parametric polynomial systems, J. Symb. Comput., 42, 6, 636-667, (2007)
[21] Li, X.; Mou, C.; Niu, W.; Wang, D., Stability analysis for discrete biological models using algebraic methods, Math. Comput. Sci., 5, 3, 247-262, (2011)
[22] Niu, W., Qualitative Analysis of Biological Systems Using Algebraic Methods, Phd thesis, (2011), Université Pierre et Marie Curie
[23] Niu, W.; Wang, D., Algebraic analysis of bifurcation and limit cycles for biological systems, Proceedings of the 3rd International Conference on Algebraic Biology, LNCS 5147, 156-171, (2008), Springer-Verlag Berlin Heidelberg
[24] Richter, H., The generalized Hénon maps: examples for higher-dimensional chaos, Int. J. Bifurcat. Chaos, 12, 6, 1371-1384, (2002)
[25] Safey El Din, M., Testing sign conditions on a multivariate polynomial and applications, Math. Comput. Sci., 1, 177-207, (2007)
[26] van Kooten, T.; de Roos, A.; Persson, L., Bistability and an allee effect as emergent consequences of stage-specific predation, J. Theor. Biol., 237, 67-748, (2005)
[27] Wang, D., Elimination Methods, (2001), Springer Wien, New York
[28] Wang, D.; Xia, B., Algebraic analysis of stability for some biological systems, Proceedings of the First International Conference on Algebraic Biology, 75-83, (2005), Universal Academy Press, Inc. Tokyo
[29] Wen, G., Criterion to identify Hopf bifurcations in maps of arbitrary dimension, Phys. Rev. E, 72, 2, 026201, (2005)
[30] Wen, G.; Xu, D., Feedback control of Hopf-Hopf interaction bifurcation with development of torus solutions in high-dimensional maps, Phys. Lett. A, 321, 1, 24-33, (2004)
[31] Wu, L.; Su, X.; Shi, P., Output feedback control of Markovian jump repeated scalar nonlinear systems, IEEE Trans. Autom. Control, 59, 1, 199-204, (2014)
[32] Wu, W.-T., Mathematics Mechanization, (2000), Science Press/Kluwer Academic Beijing
[33] Yang, L.; Hou, X.; Xia, B., A complete algorithm for automated discovering of a class of inequality-type theorems, Sci. China, 44, 33-49, (2001)
[34] Yang, L.; Xia, B., Real solution classifications of parametric semi-algebraic systems, Algorithmic Algebra and Logic - Proceedings of the A3L 2005, 281-289, (2005), Herstellung und Verlag Norderstedt
[35] Yao, S., New bifurcation critical criterion of flip-Neimark-Sacker bifurcations for two-parameterized family of n-dimensional discretesystems, Discrete Dyn. Nat. Soc. 2012, (2012), , Article ID 264526, 12 pages, doi:10.1155/2012/264526
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.